Hail, Clay
- When
- April 15, 7:50 PM CST
- Where
- Clay County, Nashua
- Measured
- 1.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.300, -94.583
6 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at Apr 15, 2:30 PM CST, 5 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 330 PM CDT SAT APR 15 2006 .DISCUSSION... THERE IS STILL UNCERTAINTY WHETHER THE CAP WILL BREAK THIS AFTERNOON OVER EASTERN KANSAS WILL BREAK. SOME HIGH BASED THUNDERSTORMS HAVE DEVELOPED ABOVE THE CAPPING INVERSION AT THIS HOUR ON AN ELEVATED THETA-E AXIS. THESE STORMS ARE NOT EXPECTED TO BE SEVERE CAPE TO BE REALIZED ABOVE THE CAP IS LESS THAN 500 J/KG. SURFACE BASED CONVECTION HAS IGNITED ALONG THE DRY LINE IN SOUTH CENTRAL NEBRASKA WHERE 850MB TEMPERATURES ARE COOLER...AND SURFACE CONVERGENCE STRONGER. RUC SOUNDINGS COMPARE FAVORABLY TO 18Z SOUNDINGS FROM OMAHA AND TOPEKA SUGGESTING THAT CONSIDERABLE COOLING IS NECESSARY FOR CONVECTIVE DEVELOPMENT FOR AREAS CURRENTLY EAST OF THE DRY LINE. FORECASTS FROM THE RUC DO ERODE THE CAP SIGNIFICANTLY OVER NORTHEAST KANSAS AND NORTHWEST MISSOURI BETWEEN 23Z AND 03Z...BUT 30 TO 50J/KG OF NEGATIVE ENERGY REMAINS THROUGH THE EVENING OVER THE NORTHWEST CORNER OF MISSOURI. FURTHER SOUTH...THE RUC SQUELCHES CONVECTION FOR THE KANSAS CITY AND POINTS SOUTH WITH MORE THAN 100J/KG OF CONVECTIVE INHIBITION. THE NAM SUGGESTS LESS CAPPING...BUT CONTINUES TO EXAGGERATE SURFACE DEWPOINTS. MODIFIED SOUNDINGS FROM THE NAM BRING CONVECTIVE PARAMETERS CLOSER TO THE RUC. WE WILL CONTINUE TO CARRY 30 PERCENT CHANCES FOR STORMS FROM THE METRO SOUTH...MAINLY BECAUSE IF ANY STORM CAN FIGHT THROUGH THE CAP...IT WILL HAVE SUFFICIENT INSTABILITY AND WIND SHEAR TO BE SEVERE...BUT CHANCES FOR STORMS WILL BE QUITE A BIT HIGHER NORTH OF SAINT JOSEPH. SURFACE BASED STORMS THAT DO TRACK INTO NORTHWEST MISSOURI THIS EVENING WILL BE MONITORED CLOSELY. A SLOWLY RETREATING WARM FRONT RESIDES ALONG THE MISSOURI RIVER AND HELICITY VALUES ARE MORE THAN ADEQUATE FOR TORNADOES...BUT THE TEMPERATURE DEWPOINT SPREAD IN THE MARYVILLE AREA IS CONTRIBUTING TO LCL HEIGHTS THAT ARE MARGINAL FOR STRONG TORNADOES (1600M-2000M). SOUTH OF THE WARM FRONT...LARGE HAIL AND DAMAGING WIND GUSTS WILL BE THE MAIN CONCERNS...BUT SHORT LIVED TORNADOES ARE NOT OUT OF THE QUESTION. AS INSTABILITY WANES THIS EVENING AND THE WIND PROFILE BECOMES MORE UNIDIRECTIONAL...I EXPECT STORMS TO BECOME MORE LINEAR AS THEY TRACK INTO NORTH CENTRAL MISSOURI...WITH DAMAGING WINDS THE PRIMARY THREAT. KOCH && .PREVIOUS DISCUSSION... 428 AM SAT... MAIN CONCERN CONTINUES TO BE CHANCE OF SEVERE STORMS LATER TODAY AND TONIGHT. THE SURFACE LOW IS NOW DEVELOPING OVER WEST CENTRAL KANSAS. A WARM FRONT SNAKES FROM THE LOW TO NORTH OF SALINA KANSAS...STRETCHING ACROSS KANSAS CITY TO MACON AS A STATIONARY FRONT EARLY THIS MORNING. HIGH BASED SHOWERS HAVE DEVELOPED OVER SOUTHEAST KANSAS AND ARE NOW MOVING EAST-NORTHEAST INTO CENTRAL MISSOURI ON NOSE OF 45KT LOW LEVEL JET. EXPECT THE SHOWERS TO GRADUALLY FADE AWAY THIS MORNING AS THE LOW LEVEL JET REFOCUSES FARTHER WEST...IN RESPONSE TO THE APPROACHING SHORTWAVE. GFS AND NAM ARE NOW IN FAIRLY GOOD AGREEMENT...BRINGING THE 500MB LOW TO CENTRAL NEBRASKA BY 00Z THIS EVENING...AND TO THE QUAD CITIES AREA BY 00Z MONDAY. THE STATIONARY FRONT OVER WESTERN SECTIONS OF THE FORECAST AREA SHOULD GRADUALLY LIFT NORTH AS A WARM FRONT THROUGH TODAY AS THE SURFACE LOW STRENGTHENS AND MOVES NORTHEAST INTO EASTERN NEBRASKA. HOWEVER THE EASTERN MISSOURI SEGMENT OF THE BOUNDARY MAY NOT MOVE MUCH AS THE MID LEVEL RIDGE WILL NOT MOVE MUCH FURTHER EAST. WHILE THE MODELS MAY HAVE A DECENT HANDLE ON THE POSITION OF THE MAIN FEATURES...THEY DO NOT HAVE A GOOD HANDLE ON THE LOW LEVEL MOISTURE FIELD. 60 DEGREE DEW POINTS ARE JUST NOW MAKING IT INTO SOUTHERN SECTIONS OF OKLAHOMA AND ARKANSAS. THE MODELS ERRONEOUSLY HAVE LOW TO MID 60 DEW POINTS ALREADY POOLING IN CENTRAL MISSOURI ALONG THE BOUNDARY. DO THINK 60 DEGREE DEW POINTS WILL MAKE IT INTO THE AREA BY THIS EVENING...BUT CONCERNED IT MAY BE TOO LITTLE TOO LATE FOR MUCH OF THE REGION TO HAVE A GOOD CHANCE FOR THUNDERSTORMS. BOTH GFS AND NAM SHOW A SIGNIFICANT CAP IN PLACE THROUGH MUCH OF THE DAY. SO WITH MORE LIMITED MOISTURE THAN WHAT THE MODELS SUGGEST...THINK IT WILL TAKE THE DYNAMICS OF THE UPPER LEVEL SYSTEM TO GET THUNDER. BEST CHANCE REMAINS ACROSS NORTHERN MISSOURI LATE THIS AFTERNOON AND EVENING...CLOSER TO THE UPPER LEVEL SYSTEM...BUT HAVE CONTINUE LOW CHANCE POPS ELSEWHERE FOR CONTINUITY. THERE MAY BE ISOLATED TO WIDELY SCATTERED STORMS ACROSS CENTRAL MISSOURI. IF THE CAP CAN BE BREACHED AND STORMS DO DEVELOP...THEN THERE IS A GOOD CHANCE THEY WILL BECOME SEVERE. 80 DEGREE TEMPS AND 60 DEGREE DEW POINTS GIVE CAPE VALUES AROUND 2000 J/KG CAPE. STRONG SHEAR PROFILES SUGGEST SUPERCELLS WITH DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE. BUT WITH LIMITED MOISTURE...A RELATIVELY HIGH STORM BASE WILL MAKE IT DIFFICULT FOR TORNADOES TO FORM. THE EXCEPTION MAY BE IN THE VICINITY OF THE WARM FRONT WHERE ENHANCED HELICITY WILL AID IN THE DEVELOPMENT OF TORNADOES. NRR && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE KS...NONE WFO EAX
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1259 PM CDT SAT APR 15 2006 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-161100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 1259 PM CDT SAT APR 15 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A POTENT STORM SYSTEM OVER NEBRASKA THIS AFTERNOON WILL BRING THE GREATEST THREAT OF SEVERE STORMS INTO NORTHEAST KANSAS AND NORTHWEST MISSOURI BY THE LATE AFTERNOON TO EARLY EVENING TIME FRAME. AREAS FROM ATCHISON KANSAS...ST JOSEPH AND MAYSVILLE MISSOURI... NORTHWARD...INCLUDING THE MARYVILLE AREA...WILL LIKELY SEE STORMS...WITH THE POTENTIAL OF TORNADOES...DAMAGING WINDS AND HAIL. AS THE STORMS PROGRESS EASTWARD ACROSS NORTH CENTRAL MISSOURI THIS EVENING...THE TORNADO THREAT WILL LESSEN...BUT DAMAGING WINDS AND HAIL WILL STILL BE POSSIBLE. FURTHER TO THE SOUTH...FROM EAST CENTRAL KANSAS INTO CENTRAL MISSOURI...THE PICTURE IS NOT AS CLEAR. WARM AIR ALOFT MAY INHIBIT THUNDERSTORM DEVELOPMENT. HOWEVER...SEVERE STORMS DURING THE EVENING HOURS IN THE KANSAS CITY METRO AREA...ESPECIALLY THE NORTHERN PORTIONS OF THE METRO AREA...CANNOT BE RULED OUT IF THE STORMS IN NORTHEAST KANSAS AND NORTHWEST MISSOURI CAN ERODE THE CAP AND BUILD FURTHER SOUTH. IF THESE STORMS DO OCCUR...ISOLATED TORNADOES WILL BE POSSIBLE ALONG WITH DAMAGING WINDS AND HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE CHANCE OF THUNDERSTORMS CONTINUES ACROSS NORTH CENTRAL INTO NORTHEAST MISSOURI ON SUNDAY...MAINLY NORTH OF A LINE FROM BETHANY TO MACON...AS THE UPPER LOW MOVES PAST THE REGION. THERE IS ONLY A SLIGHT CHANCE FOR SEVERE STORMS WITH THIS ACTIVITY...WITH HAIL AND DAMAGING WINDS BEING THE MAIN THREATS. THE NEXT CHANCE FOR THUNDERSTORMS IS TUESDAY AFTERNOON INTO TUESDAY EVENING. AT THIS TIME IT APPEARS STRONG TO SEVERE STORMS WILL BE POSSIBLE WITH DAMAGING WINDS AND HAIL THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND THIS EVENING WITH THE MOST LIKELY AREA FOR ACTIVATION IN NORTHEAST KANSAS AND NORTHWEST MISSOURI DURING FROM LATE AFTERNOON INTO THE EVENING HOURS...AND IN NORTH CENTRAL MISSOURI DURING THE EVENING HOURS. PC
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
803 PM CDT SAT APR 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0802 PM HAIL 2 W TONGANOXIE 39.11N 95.12W
04/15/2006 M1.00 INCH LEAVENWORTH KS EMERGENCY MNGR
&&
HUDSONPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
809 PM CDT SAT APR 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0742 PM TSTM WND GST FILLMORE 40.03N 94.97W
04/15/2006 E60 MPH ANDREW MO LAW ENFORCEMENT
TREES DOWN ALONG HWY H
0746 PM TSTM WND GST ROSENDALE 40.04N 94.82W
04/15/2006 E70 MPH ANDREW MO LAW ENFORCEMENT
POWER POLES DOWNED ALONG HWY 48.
&&
21PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
819 PM CDT SAT APR 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0805 PM TORNADO 4 S TONGANOXIE 39.05N 95.08W
04/15/2006 LEAVENWORTH KS BROADCAST MEDIA
BRIEF TOUCHDOWN
&&
21PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
834 PM CDT SAT APR 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0825 PM TSTM WND DMG KING CITY 40.05N 94.52W
04/15/2006 GENTRY MO LAW ENFORCEMENT
TREES AND POWER LINES DOWN
&&
SFPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
840 PM CDT SAT APR 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0824 PM HAIL LAKE WAUKOMIS 39.23N 94.64W
04/15/2006 M0.75 INCH PLATTE MO TRAINED SPOTTER
0826 PM TORNADO 3 NW BONNER SPRINGS 39.11N 94.92W
04/15/2006 WYANDOTTE KS EMERGENCY MNGR
NEAR MP 221-222 ALONG I-70
0830 PM HAIL 3 W PARKVILLE 39.20N 94.73W
04/15/2006 E1.75 INCH PLATTE MO TRAINED SPOTTER
&&
21PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
849 PM CDT SAT APR 15 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0833 PM HAIL LAKE WAUKOMIS 39.23N 94.64W
04/15/2006 M1.75 INCH PLATTE MO TRAINED SPOTTER
0843 PM HAIL PARKVILLE 39.20N 94.67W
04/15/2006 M1.25 INCH PLATTE MO TRAINED SPOTTER
&&
21The Pleasant Hill radar (KEAX), 61 km away, was scanning. The volume nearest the first event began at 01:51 UTC.
6 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5497037, 5497038, 5497039, 5497040, 5497041, 5497042.